Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 2, 2012, 5:34 AM EST for Meade County, Kentucky; Harrison County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 5:34 AM EST (10:34 UTC)
- Expired
- Mar 2, 2012, 6:00 AM EST
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Harrison County, IN, Meade County, KY
The radar
The Louisville radar (KLVX), 12 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3173 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS53 KLMK 021034
SVRLMK
INC061-KYC163-021100-
/O.NEW.KLMK.SV.W.0081.120302T1034Z-120302T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 AM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 600 AM EST
* AT 529 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MIDWAY...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BRANDENBURG...
LACONIA AND CENTRAL...
NEW BOSTON AND PILCHER LANDING...
BUENA VISTA AND MACEDONIA...
SUGAR GROVE AND LOTTICK CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3819 8596 3819 8590 3816 8591 3809 8590
3807 8592 3803 8592 3801 8595 3800 8600
3798 8600 3791 8625 3803 8631
TIME...MOT...LOC 1034Z 243DEG 38KT 3800 8615
WIND...HAIL <50MPH 1.00IN
$$
RAS1 follow-up statement
988
WWUS53 KLMK 021052
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 AM EST FRI MAR 2 2012
INC061-KYC163-021102-
/O.EXP.KLMK.SV.W.0081.000000T0000Z-120302T1100Z/
HARRISON IN-MEADE KY-
552 AM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MEADE AND SOUTHERN
HARRISON COUNTIES WILL EXPIRE AT 600 AM EST...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...SMALL HAIL AND DANGEROUS
LIGHTNING.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3819 8596 3819 8590 3816 8591 3809 8590
3807 8592 3803 8592 3801 8595 3800 8600
3798 8600 3791 8625 3803 8631
TIME...MOT...LOC 1052Z 243DEG 38KT 3809 8593
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:31 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 2, 3:31 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 331 AM EST FRI MAR 02 2012 .Short Term (Today and Tonight)... Updated at 330 AM EST Mar 2 2012 ...Severe Weather Outbreak Likely in the Ohio Valley This Afternoon and Evening... Parameters continue to come together for significant severe weather late this afternoon into this evening, but still some uncertainty regarding the exact location and threat level. Low pressure continues to deepen over Oklahoma, with broad southerly low-level flow ahead of it. Low-level jet has been slow to develop, and the surface warm front is just north of the Tennessee/Alabama border as of 07Z. There has been a smattering of precip along the warm front, and recently some development along the KY/TN line, but dewpoints there are still just clawing their way up to around 40F. As the low-level jet strengthens, it will help the warm front blast northward past the Ohio River later this morning, and the isentropic lift will lead to rapid precip development over Kentucky. Elevated instability will make it convective, and could yet support large hail this morning. Greater severe threat is in the afternoon, as the environment destabilizes. Have gone with the warmer GFS MOS guidance due to strong low-level warm advection with sfc winds near or above 20 kt. Modifying forecast soundings for max temps in the lower/mid 70s, and fairly conservative dewpoints in the mid 50s, yields 1000-2000 J/kg of CAPE. Environment will also be strongly sheared, with 0-3km SR helicity over 300 m2/s2 along the Ohio River, and over 400 in south-central Kentucky. Deep moisture is somewhat limited, but that will just help support discrete cells. As a result, anything that develops will quickly go severe. Significant tornadoes are possible with this activity. Given the SW-NE orientation of the low-level jet and the northward penetration of the warm front, the greatest threat will likely be east of I-65 and south of the Bluegrass Parkway. Gradient winds this afternoon will be quite strong, exceeding 20 mph for several hours. Gusts will generally be 30-35 mph, but there is a brief window just ahead of the cold front where gusts could reach 40 mph. Given the short time span, and the severe weather threat that will be coincident, have opted not to issue a wind advisory at this time. There is also the potential for a squall line to develop along the cold front, which will move through the area late this afternoon and early this evening. Damaging winds will be the main threat, but there will also be the lingering QLCS tornado threat, mainly associated with bowing segments and line breaks, as well as the possible embedded supercell. From late evening onward storms should come to an end, with much cooler air filtering in. Overnight lows will dip into the mid/upper 30s. .Long Term (Saturday through Thursday)... Updated at 315 AM EST Mar 2 2012 Saturday - Saturday Night... Expect mostly clear skies by daybreak on Saturday as dry punch of air in the mid levels and ridge of surface high pressure builds into the region. Temperatures will be much cooler behind the cold front and will struggle only to the mid and upper 40s in most locations. Winds will be quite blustery our of the west between 15 and 25 mph, gusting up around 30-35 mph. Amplified trough axis will slide over the region Saturday night, bringing increasing low level cloud cover, especially across the northern portions of the CWA. Temperatures will likely drop into the upper 20s and lower 30s. Sunday - Monday... Mid level pattern will transition to a northwest flow scenario as trough axis scoots east through Sunday. With steepening low and mid level lapse rates and increasing depth of moisture, expect to see scattered rain or snow showers during the morning hours on Sunday along and north of I 64. Further south should be just rain showers. Surface temperatures will likely warm to the lower 40s north, upper 40s south by midday with any snow shower chances changing to rain. Not expecting any accumulation in the morning due to warm surfaces. Sunday night and the first half of Monday could be interesting as some of the forecast models indicate a strong wave and its associated surface reflection (clipper) sliding across the Ohio Valley. Precipitation would likely begin as rain or a rain/snow mix and transition to all snow through Sunday evening. At this point, not expecting much in the way of impacts from this system but it will be one to keep an eye on as some models are quite robust with QPF. Best chance at this point is along and north of I-64 through midday Monday. Lows Sunday night will be in the 28-33 degree range with Monday highs in the low and mid 40s. Monday Night - Thursday... Weather will turn quite nice through mid week as upper level ridging and surface high pressure dominate. Expect mostly clear skies with temperatures warming to the mid and upper 50s by Tuesday. Wednesday and Thursday will likely see the mercury in the 60s. Lows in the 25 to 30 degree range Monday night will warm to the upper 30s to around 40 Tuesday night and into the mid 40s Wednesday night. A frontal boundary looks to set up along baroclinic zone from the Great Lakes to the southern Plains on Thursday. Showers and thunderstorms should stay mostly north and west of the CWA, however will mention at least a small chance of precipitation along northwestern CWA Thursday afternoon. && .Aviation (06Z TAF Issuance)... Updated at 1210 AM EST Mar 2 2012 Expect tranquil conditions for the rest of the overnight period, with light SSE winds and mostly clear conditions across the terminals. Temp/dewpoint spreads are much too large for any visibility issues. Warm front starts to impinge on southern Kentucky toward daybreak and will blast through in the mid-morning hours. Hard to count on precip with dry low levels and uncertainty over where and when activity will develop, so have gone with VCSH and the mention of CB. Will be a bit more aggressive with VCTS into BWG where the atmosphere should be a bit more juicy. MVFR ceilings seem like a worst-case scenario here, but will stay above 2000 ft. Afternoon convection will likely be more isolated to scattered in nature ahead of the approaching cold front. We can count on gusty SSW winds, and will advertise gusts near 30 kt. With discrete storms expected, VCTS seems to cover it best for most of the afternoon. Will advertise a 3-hr window in the late afternoon/early evening when a potential line associated with the actual cold front moves through. Again only carrying MVFR conditions in the TEMPO groups, as any IFR will be very short-lived. After the evening fropa the storms will exit to the east, giving way to west winds and unrestricted ceiling/vis. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......RAS Long Term........BJS Aviation.........RAS
Hazardous weather outlook, Mar 2, 3:58 AM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 358 AM EST FRI MAR 2 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 358 AM EST FRI MAR 2 2012 /258 AM CST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN THE OHIO VALLEY TODAY. THUNDERSTORMS THAT DEVELOP ON THE WARM FRONT THIS MORNING COULD BECOME SEVERE. THE MAIN THREAT IS LARGE HAIL. THUNDERSTORMS THAT DEVELOP IN THE WARM SECTOR THIS AFTERNOON WILL BECOME SEVERE. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL POSSIBLE...AND A FEW OF THE TORNADOES COULD BE STRONG AND LONG- LIVED. SEVERE WEATHER COULD OCCUR ANYWHERE IN THE OUTLOOK AREA...BUT THE GREATEST THREAT WILL BE EAST OF INTERSTATE 65 AND SOUTH OF THE BLUEGRASS PARKWAY. A SQUALL LINE MAY DEVELOP ALONG THE COLD FRONT LATE THIS AFTERNOON AND INTO THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE SQUALL LINE...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LIGHT SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY MORNING AND AGAIN ON SUNDAY NIGHT AND EARLY MONDAY...MAINLY NORTH OF THE I 64 CORRIDOR. ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY NORTH OF THE I 64 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL THAT OCCURS WITH THE STORMS THIS MORNING. SPOTTER NETWORK ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. RAS/BJS
In the hours before
Special weather statement, Mar 2, 3:50 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 AM EST FRI MAR 2 2012
KYZ026-061-020915-
BUTLER-OHIO-
250 AM CST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH HAIL AFFECTING BUTLER AND OHIO
COUNTIES...
AT 246 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF CENTRAL CITY...AND MOVING
NORTHEAST AT 40 MPH.
HALF INCH HAIL...IS EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SHULTZTOWN AND HIGHVIEW...
LOGANSPORT AND CROMWELL...
FLINT SPRINGS AND GILSTRAP...
BANOCK AND ARNOLD...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3733 8699 3752 8665 3755 8661 3756 8658
3755 8658 3751 8665 3740 8661 3737 8649
3735 8648 3715 8693 3716 8693 3719 8691
3722 8691 3727 8699
TIME...MOT...LOC 0850Z 245DEG 35KT 3727 8689
RASSpecial weather statement, Mar 2, 4:08 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 AM CST FRI MAR 2 2012
KYZ061-062-071-020945-
BUTLER-EDMONSON-WARREN-
308 AM CST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH HAIL AFFECTING BUTLER...EDMONSON AND
WARREN COUNTIES...
AT 305 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF DELAFIELD...AND MOVING NORTHEAST
AT 40 MPH. HALF INCH HAIL IS EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BROWNSVILLE...
GLENMORE AND SEGAL...
ASPHALT AND WINDYVILLE...
LINDSEYVILLE AND SWEEDEN...
OLLIE AND HILLVIEW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3713 8663 3732 8633 3733 8629 3733 8620
3734 8619 3733 8617 3734 8616 3722 8605
3703 8654
TIME...MOT...LOC 0908Z 239DEG 36KT 3714 8646
RASSpecial weather statement, Mar 2, 4:45 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 AM EST FRI MAR 2 2012
KYZ027-028-053-063-021015-
GRAYSON-HARDIN-HART-LARUE-
445 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND HALF INCH
HAIL...
AT 442 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND HALF INCH HAIL...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HODGENVILLE...
ELIZABETHTOWN...
UPTON AND HARCOURT...
NOLIN AND SONORA...
GLENDALE AND MATHERS MILL...
TONIEVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
71 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3747 8618 3782 8574 3779 8574 3779 8573
3778 8574 3775 8568 3773 8568 3772 8565
3770 8563 3769 8559 3766 8560 3762 8557
3761 8561 3760 8559 3759 8561 3754 8562
3729 8593
TIME...MOT...LOC 0945Z 227DEG 39KT 3748 8600
RASSpecial weather statement, Mar 2, 4:49 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 AM EST FRI MAR 2 2012
INZ089-KYZ023-024-021015-
BRECKINRIDGE-HANCOCK-PERRY-
349 AM CST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH HAIL AFFECTING BRECKINRIDGE...HANCOCK
AND PERRY COUNTIES...
AT 347 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL...IS EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
DODD AND SKILLMAN...
HARDINGROVE AND HOLT...
GERALD AND AMMONS...
CHENAULTT AND MOOLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3799 8686 3801 8679 3804 8678 3819 8656
3808 8643 3807 8643 3804 8648 3791 8631
3773 8681 3783 8686 3783 8690 3784 8692
3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 0949Z 234DEG 45KT 3787 8677
RASSpecial weather statement, Mar 2, 5:17 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 AM EST FRI MAR 2 2012
KYZ046-054-064-065-021045-
GREEN-MARION-TAYLOR-WASHINGTON-
517 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND HALF INCH HAIL...
AT 515 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CAMPBELLSVILLE...AND MOVING
NORTHEAST AT 45 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND HALF INCH HAIL...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEBANON...
FINLEY AND HOBSON...
JESSIETOWN AND NEW MARKET...
GREENBRIAR AND CALVARY...
BRADFORDSVILLE AND PENICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3742 8565 3747 8558 3745 8553 3748 8550
3747 8547 3751 8549 3769 8502 3743 8505
3728 8561
TIME...MOT...LOC 1017Z 246DEG 41KT 3742 8546
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:50 AM EST | Special Weather Statement | LMK | Ohio | 25 min |
| Mar 2, 4:08 AM EST | Special Weather Statement | LMK | Edmonson | 37 min |
| Mar 2, 4:24 AM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Grayson, Hart, Warren | 36 min |
| Mar 2, 4:45 AM EST | Special Weather Statement | LMK | Larue | 30 min |
| Mar 2, 4:49 AM EST | Special Weather Statement | LMK | Hancock | 26 min |
| Mar 2, 5:17 AM EST | Special Weather Statement | LMK | Marion, Taylor | 28 min |
| Mar 2, 5:56 AM EST | Special Weather Statement | LMK | Jefferson, Meade | 64 min |
| Mar 2, 6:07 AM EST | Special Weather Statement | LMK | Boyle, Garrard | 23 min |
| Mar 2, 6:40 AM EST | Special Weather Statement | LMK | Garrard, Madison | 35 min |
| Mar 2, 7:34 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 26 min |
| Mar 2, 7:41 AM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 22 min |
| Mar 2, 8:03 AM EST | Special Weather Statement | LMK | Cumberland, Monroe | 27 min |
| Mar 2, 8:08 AM EST | Special Weather Statement | LMK | Butler, Grayson | 22 min |
| Mar 2, 8:15 AM EST | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Mar 2, 8:25 AM EST | Special Weather Statement | LMK | Clinton, Cumberland | 35 min |
| Mar 2, 8:36 AM EST | Special Weather Statement | LMK | Grayson | 24 min |
| Mar 2, 8:38 AM EST | Special Weather Statement | LMK | Jefferson, Oldham | 22 min |
| Mar 2, 8:52 AM EST | Special Weather Statement | LMK | Bullitt, Hardin | 23 min |
| Mar 2, 8:53 AM EST | Special Weather Statement | LMK | Russell | 37 min |
| Mar 2, 9:02 AM EST | Special Weather Statement | LMK | Henry | 28 min |
| Mar 2, 9:09 AM EST | Special Weather Statement | LMK | Franklin | 36 min |
| Mar 2, 9:24 AM EST | Severe Thunderstorm Warning | LMK | Jefferson | 26 min |
| Mar 2, 9:29 AM EST | Special Weather Statement | LMK | Hancock | 31 min |
| Mar 2, 9:46 AM EST | Special Weather Statement | LMK | Oldham | 29 min |
| Mar 2, 3:06 PM EST | Tornado Warning | LMK | Trimble | 39 min |
| Mar 2, 3:19 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 26 min |
| Mar 2, 3:25 PM EST | Severe Thunderstorm Warning | LMK | Meade | 35 min |
| Mar 2, 3:26 PM EST | Tornado Warning | LMK | Breckinridge, Hancock | 34 min |
| Mar 2, 3:33 PM EST | Tornado Warning | LMK | Breckinridge, Hancock | 27 min |
| Mar 2, 3:39 PM EST | Tornado Warning | LMK | Trimble | 36 min |
| Mar 2, 3:50 PM EST | Special Weather Statement | LMK | Breckinridge, Meade | 25 min |
| Mar 2, 3:50 PM EST | Tornado Warning | LMK | Grayson, Ohio | 25 min |
| Mar 2, 3:51 PM EST | Tornado Warning | LMK | Henry, Oldham, Trimble | 24 min |
| Mar 2, 3:53 PM EST | Tornado Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 22 min |
| Mar 2, 3:56 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 19 min |
| Mar 2, 4:02 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 28 min |
| Mar 2, 4:07 PM EST | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 23 min |
| Mar 2, 4:07 PM EST | Tornado Warning | LMK | Henry | 23 min |
| Mar 2, 4:10 PM EST | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 35 min |
| Mar 2, 4:11 PM EST | Tornado Warning | LMK | Breckinridge, Grayson, Hardin, Ohio | 34 min |
| Mar 2, 4:15 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Spencer | 30 min |
| Mar 2, 4:20 PM EST | Tornado Warning | LMK | Bullitt, Hardin, Jefferson | 25 min |
| Mar 2, 4:27 PM EST | Flash Flood Warning | LMK | Trimble | 3 hr |
| Mar 2, 4:27 PM EST | Severe Thunderstorm Warning | LMK | Boyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more | 33 min |
| Mar 2, 4:30 PM EST | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 30 min |
| Mar 2, 4:32 PM EST | Severe Thunderstorm Warning | LMK | Henry | 28 min |
| Mar 2, 4:34 PM EST | Tornado Warning | LMK | Bullitt, Shelby, Spencer | 26 min |
| Mar 2, 4:37 PM EST | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 23 min |
| Mar 2, 4:38 PM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 37 min |
| Mar 2, 4:39 PM EST | Tornado Warning | LMK | Fayette, Jessamine, Woodford | 21 min |
| Mar 2, 4:41 PM EST | Tornado Warning | LMK | Butler, Logan, Warren | 34 min |
| Mar 2, 4:42 PM EST | Tornado Warning | LMK | Garrard, Madison | 33 min |
| Mar 2, 4:43 PM EST | Tornado Warning | LMK | Hardin, Larue | 32 min |
| Mar 2, 4:44 PM EST | Tornado Warning | LMK | Allen, Logan, Simpson, Warren | 46 min |
| Mar 2, 4:46 PM EST | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 29 min |
| Mar 2, 4:53 PM EST | Tornado Warning | LMK | Anderson, Franklin, Shelby, Spencer, Woodford | 22 min |
| Mar 2, 4:59 PM EST | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 16 min |
| Mar 2, 5:04 PM EST | Tornado Warning | LMK | Clark, Madison | 11 min |
| Mar 2, 5:04 PM EST | Tornado Warning | LMK | Logan, Warren | 26 min |
| Mar 2, 5:04 PM EST | Tornado Warning | LMK | Marion, Nelson, Washington | 26 min |
| Mar 2, 5:09 PM EST | Tornado Warning | LMK | Butler, Edmonson, Hart, Warren | 36 min |
| Mar 2, 5:10 PM EST | Tornado Warning | LMK | Marion, Taylor | 35 min |
| Mar 2, 5:11 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Woodford | 34 min |
| Mar 2, 5:13 PM EST | Tornado Warning | LMK | Allen, Barren, Metcalfe, Warren | 32 min |
| Mar 2, 5:14 PM EST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more | 31 min |
| Mar 2, 5:18 PM EST | Severe Thunderstorm Warning | LMK | Clark, Madison | 12 min |
| Mar 2, 5:24 PM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Logan, Simpson, Warren | 36 min |
| Mar 2, 5:27 PM EST | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Mercer, Washington | 33 min |
| Mar 2, 5:33 PM EST | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Nicholas, Scott | 27 min |
| Mar 2, 5:33 PM EST | Tornado Warning | LMK | Allen, Barren, Simpson, Warren | 27 min |
| Mar 2, 5:35 PM EST | Tornado Warning | LMK | Boyle, Garrard, Lincoln, Madison | 25 min |
| Mar 2, 5:36 PM EST | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 9 min |
| Mar 2, 5:37 PM EST | Tornado Warning | LMK | Adair, Barren, Green, Metcalfe | 23 min |
| Mar 2, 5:40 PM EST | Tornado Warning | LMK | Green, Hart, Taylor | 35 min |
| Mar 2, 5:45 PM EST | Tornado Warning | LMK | Bourbon, Nicholas | 15 min |
| Mar 2, 5:45 PM EST | Tornado Warning | LMK | Barren | 19 min |
| Mar 2, 5:49 PM EST | Tornado Warning | LMK | Clark, Garrard, Madison | 26 min |
| Mar 2, 5:53 PM EST | Severe Thunderstorm Warning | LMK | Larue, Marion, Washington | 37 min |
| Mar 2, 5:56 PM EST | Tornado Warning | LMK | Adair, Casey, Metcalfe, Russell | 34 min |
| Mar 2, 5:58 PM EST | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Hart, Metcalfe, Taylor | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.